Alert archive / Georgia / Dense Fog Advisories in 2021

Dense Fog Advisory 3, NWS Atlanta, GA

January 23, 202120 counties in Georgia

NWS Atlanta, GA issued this dense fog advisory at Jan 23, 2021, 12:45 AM EST for 20 counties in Georgia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2021, 12:45 AM EST (05:45 UTC)
Expired
Jan 23, 2021, 6:26 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA

Counties Bleckley County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Pulaski County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 43 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2589 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

291 
WWUS72 KFFC 230545
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1245 AM EST Sat Jan 23 2021

GAZ074>076-083>086-095>098-105>113-231300-
/O.NEW.KFFC.FG.Y.0003.210123T0545Z-210123T1300Z/
Washington-Glascock-Jefferson-Twiggs-Wilkinson-Johnson-Emanuel-
Houston-Bleckley-Laurens-Treutlen-Dooly-Crisp-Pulaski-Wilcox-
Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Swainsboro, Warner Robins, Dublin, 
Cordele, and Vidalia
1245 AM EST Sat Jan 23 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...

* WHAT...Visibility less than one mile in dense fog.

* WHERE...Portions of central, east central and southeast 
  Georgia.

* WHEN...Until 8 AM EST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$
1 follow-up statement
772 
WWUS72 KFFC 231126
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
626 AM EST Sat Jan 23 2021

GAZ074>076-083>086-095>098-105>113-231230-
/O.CAN.KFFC.FG.Y.0003.000000T0000Z-210123T1300Z/
Washington-Glascock-Jefferson-Twiggs-Wilkinson-Johnson-Emanuel-
Houston-Bleckley-Laurens-Treutlen-Dooly-Crisp-Pulaski-Wilcox-
Dodge-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Swainsboro, Warner Robins, Dublin, 
Cordele, and Vidalia
626 AM EST Sat Jan 23 2021

...DENSE FOG ADVISORY IS CANCELLED...

Although widespread dense fog is no longer expected, some 
isolated reductions to visibility could still lead to some travel 
concerns this morning and motorists are urged to use caution.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this dense fog advisory went out at Jan 22, 8:36 PM EST, 4 hours 9 minutes earlier.

Area forecast discussion, Jan 22, 8:36 PM EST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
836 PM EST Fri Jan 22 2021

.UPDATE...

Only minor tweaks made to the dewpoints from the afternoon
forecast as drier air continues to move into the area. Otherwise,
the forecast continues on track with clearing of showers across
far central Georgia, which has largely happened at this point.
Mainly just some cloud cover left behind that should clear the
area through the overnight hours, leading to clear skies.
Overnight temperatures are forecast to be in the 30s and lower 40s
across the area.

Reaves

&&

.PREV DISCUSSION... /Issued 628 PM EST Fri Jan 22 2021/

..Updated for 00Z Aviation Discussion...

PREV DISCUSSION... /Issued 216 PM EST Fri Jan 22 2021/

SHORT TERM /Tonight through Saturday Night/...

Current radar loop shows area of rain across central and south GA
moving south and east this afternoon. This area of rain should be
out of the CWA just before sunset with a drier airmass and clear
skies moving in tonight. Seeing dewpoints in the 30s across N GA
indicating the drier air is already beginning to filter into the
state. The clearing trend is expected to continue tonight through
Sat as high pressure builds in from the north. This ridge will not
be very strong and will be short lived across the region. Will see
increased cloud cover Sat evening ahead of next weather system to
move into the state at the beginning of the extended period.

Low temps tonight and Sat night expected to dip into the 30s ands
40s with high temps Sat in the 50s and lower 60s.

01

LONG TERM /Sunday through Friday/...

Medium-range models remain in surprisingly good agreement through
the end of next week. Period starts out dry and mild with weak upper
ridging across the region Sunday. Precipitation chances return
quickly as upper flow turns southwesterly by Sunday night. Upper
trough/short wave lifts well north of the state Monday, however,
associated deep surface low lifting into the Ohio Valley pulls a
rather sharp frontal boundary across the forecast area by late in
the day through the overnight period into early Tuesday. Warm, moist
airmass surging north ahead of the front provides some instability
and despite the lack of strong mid/upper dynamics, sufficient shear
and marginal instability means we will need to keep an eye on this
system for some, at least isolated, severe weather potential. Bit of
a break behind this system on Tuesday, but moisture return Wednesday
ahead of the next system approaching in the fairly progressive upper
pattern sets precipitation chances back on the increase ahead of the
next short wave and associated surface low moving across the
central/southern Appalachians Thursday.

20

AVIATION...
00Z Update...
Back edge of cloud shield has just cleared the metro taf
sites and will clear AHN over the next hour leaving clear skies.
As the last of the precip continues to push south, MVFR cigs at
MCN/CSG should clear leaving mainly mid level cloud cover in its
wake before SKC conditions likely for Saturday. NW winds across
the area should flip to the NE just after daybreak before shifting
W shortly after remaining west through the rest of the taf cycle
around 5 to 8 kts on Saturday.

//ATL Confidence...00Z Update...
High confidence on all elements

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  34  57  34 /  30   0   0   0
Atlanta         57  34  57  38 /  50   0   0   5
Blairsville     54  28  55  31 /   5   5   0   0
Cartersville    57  30  57  36 /  20   0   0   0
Columbus        59  39  60  42 / 100  20   0  10
Gainesville     60  34  56  35 /  10   0   0   0
Macon           58  36  61  38 / 100  20   0  10
Rome            58  30  56  35 /  10   0   0   0
Peachtree City  57  33  59  37 /  80   5   0   5
Vidalia         58  42  60  40 / 100  20   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....20
AVIATION...Reaves
Hazardous weather outlook, Jan 22, 10:33 PM EST, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1033 PM EST Fri Jan 22 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-240345-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1033 PM EST Fri Jan 22 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Locally heavy rainfall is possible over the mountains Sunday through
Monday. Thunderstorms are possible late Sunday night into
Tuesday and again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Dense Fog Advisories in Georgia, 2021Every dense fog advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.